Mathematische Annalen

, Volume 302, Issue 1, pp 31–60

Arithmetic hyperbolic surface bundles

  • B. H. Bowditch
  • C. Maclachlan
  • A. W. Reid
Article

Mathematics Subject Classification (1991)

57M50 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [Ba]
    H. Bass. Groups of integral representation type, Pacific J. Math.86 (1980), 15–51Google Scholar
  2. [Bea]
    A.F. Beardon. The Geometry of Discrete Groups, Graduate Texts in Math.91 (Springer Verlag) 1983Google Scholar
  3. [BetPZ]
    S. Betley, J. Przytycki and T. Zukowski. Hyperbolic structures on Dehn filling of some punctured torus bundles overS 1. Kobe J. Math.3 (1987) 117–147Google Scholar
  4. [BlN]
    J. Blume-Nienhaus. Doctoral dissertation. Bonn (1991)Google Scholar
  5. [Bon]
    F. Bonahon. Bouts des variétés hyperboliques de dimension 3, Annals of Math.124 (1986) 71–158Google Scholar
  6. [Bor]
    A. Borel. Commensurability classes and volumes of hyperbolic 3-manifolds. Ann. Scuola Norm. Sup. Pisa8 (1981), 1–33Google Scholar
  7. [Bow1]
    B.H. Bowditch. A proof of McShane's identity via Markoff triples. To appear in Bull. London Math. Soc.Google Scholar
  8. [Bow2]
    B.H. Bowditch. A variation of McShane's identity for once-punctured torus bundles. Preprint, Southampton (1994)Google Scholar
  9. [Bow3]
    B.H. Bowditch. Markoff triples and quasifuchsian groups. Preprint, Southampton (1994)Google Scholar
  10. [CaB]
    A. Casson and S. Bleiler. Automorphisms of surfaces, after Neilsen and Thurston. Cambridge University Press (1988)Google Scholar
  11. [CoLR]
    D. Cooper, D.D. Long and A.W. Reid. Bundles and finite foliations. Invent. Math.118 (1994) 255–283Google Scholar
  12. [Cu]
    M. Culler. Lifting representations to covering groups: Adv. in Math.59 (1986) 64–70Google Scholar
  13. [CuJR]
    M. Culler, W. Jaco and H. Rubinstein. Incompressible surfaces in once punctured torus bundles. Proc London Math Soc45 (1982) 385–419Google Scholar
  14. [D]
    E. Dobrowolski. On a question of Lehmer and the number of irreducible factors of a polynomial. Acta Arith.34 (1979) 391–401Google Scholar
  15. [FaLP]
    A. Fathi, F. Laudenbach and V. Poenaru. Travaux de Thurston sur les surfaces. Asteŕisque 66–67 (1979)Google Scholar
  16. [FlH]
    W. Floyd and A. Hatcher. Incompressible surfaces in punctured torus bundles. Topology and its Appl.13 (1982) 263–282Google Scholar
  17. [GH]
    F. Grunewald and U. Hirsch. Link complements arising from arithmetic group actions. PreprintGoogle Scholar
  18. [GS]
    F. Grunewald and J. Schwermer. Arithmetic quotients of hyperbolic 3-space, cusp forms and link complements. Duke Math J.48 (1981) 351–358Google Scholar
  19. [Ja]
    W. Jaco, Lectures on 3-Manifolds, CBMS43 (1977)Google Scholar
  20. [Jo1]
    T. Jørgensen. Compact 3-manifolds of constant negative curvature fibering over the circle, Annals of Math.106 (1977) 61–72Google Scholar
  21. [Jo2]
    T. Jørgensen. On pairs of once punctured tori. Unpublished manuscriptGoogle Scholar
  22. [JoM]
    T. Jørgensen and A Marden. Two doubly generated groups. Quart J of Maths. Oxford (2)30 (1979) 143–156Google Scholar
  23. [KR]
    G. Kern-Isberner and G. Rosenberger. Einige Bemerkung über Untergruppen derPSL(2,ℂ). Resultate der Mathematik.6 (1983) 40–47Google Scholar
  24. [Ma]
    C. Maclachlan. Fuchsian subgroups of the groupsPSL(2,O d). In Low-dimensional Topology and Kleinian Groups, Ed. D.B.A. Epstein, London Math. Soc. Lecture Series112, 305–311. Cambridge University Press 1986Google Scholar
  25. [MaR]
    C. Maclachlan and A.W. Reid. Commensurability classes of arithmetic Kleinian groups and their Fuchsian subgroups. Math. Proc. Camb. Phil. Soc.102 (1987) 251–257Google Scholar
  26. [McC]
    D. McCullough. Automorphisms of punctured surface bundles. In Geometry and Topology, Ed. C. McCrory. Marcel-Dekker (1987) 179–209Google Scholar
  27. [NR]
    W.D. Neumann and A.W. Reid. Arithmetic of hyperbolic 3-manifolds. In TOPOLOGY '90, Proceedings of the Research Semester in Low-Dimensional Topology at Ohio State University, 273–310. Editors, B. Apanasov, W.D. Neumann, A.W. Reid and L. Siebenmann, De Gruyter Verlag 1992Google Scholar
  28. [Re1]
    A.W. Reid. Ph.D Thesis, University of Aberdeen, 1987Google Scholar
  29. [Re2]
    A.W. Reid. A note on trace-fields of Kleinian groups. Bull. London Math. Soc.22 (1990) 349–352Google Scholar
  30. [Re3]
    A.W. Reid. Arithmeticity of knot complements. J. London Math. Soc. (2)43 (1991) 171–184Google Scholar
  31. [Re4]
    A.W. Reid. Isospectrality and commensurability of arithmetic hyperbolic 2 and 3-manifolds. Duke Math. J.65 (1992) 215–228Google Scholar
  32. [Re5]
    A.W. Reid. A non-Haken hyperbolic 3-manifold covered by a surface bundle. To appear in Pacific J. Math.Google Scholar
  33. [Ri]
    R. Riley. A quadratic parabolic group. Math. Proc. Camb. Phil. Soc.77 (1975) 281–288Google Scholar
  34. [Rol]
    D. Rolfsen. Knots and Links. Publish or Perish 1976Google Scholar
  35. [Rosl]
    G. Rosenberger. Some remarks on a paper of A.F. Beardon and P.L. Waterman about strongly discrete subgroups ofSL(2,ℂ). J. London Math Soc.27 (1983) 39–42Google Scholar
  36. [Ros2]
    G. Rosenberger. Simultaneous conjugation inSL(2,ℂ). NotesGoogle Scholar
  37. [RosP]
    G. Rosenberger and W. Plesken. Simultaneous conjugation in quaternion algebra. Results in Maths.25 (1994) 120–124Google Scholar
  38. [Se]
    C Series. The geometry of Markoff numbers. Math Intelligencer7 (1985) 20–29Google Scholar
  39. [Si]
    J. Silverman. The Markoff equationX 2+Y 2+Z 2=aXYZ over quadratic imaginary fields. J of Number Theory35 (1990) 72–104Google Scholar
  40. [Sm]
    C. Smyth. On products of conjugates outside the unit circle of an algebraic integer. Bull. London Math. Soc.3 (1971) 169–175Google Scholar
  41. [So1]
    T. Soma. Virtual fibers in hyperbolic 3-manifolds. Topology and its Appl.41 (1991) 179–192Google Scholar
  42. [So2]
    T. Soma. Virtual fiber groups in 3-manifold groups. J. London Math. Soc (2)43 (1991) 337–354Google Scholar
  43. [Ta]
    K. Takeuchi. Arithmetic Fuchsian groups of signature (1;e). J. Math. Soc. Japan35 (1981) 381–407Google Scholar
  44. [Thl]
    W.P. Thurston. The Geometry and Topology of 3-Manifolds, Mimeographed lecture notes, Princeton University, 1977Google Scholar
  45. [Th2]
    W.P. Thurston. Hyperbolic structures on 3-manifolds II: surface groups and 3-manifolds that fiber of the circle. To appear Annals of Math.Google Scholar
  46. [Th3]
    W.P. Thurston. Three dimensional manifolds, Kleinian groups and hyperbolic geometry. Bull. A.M.S.6 (1982), 357–381Google Scholar
  47. [V]
    M-F. Vignéras. Arithmétique des algèbres de quaternions. L.N.M 800, Springer-Verlag 1980Google Scholar

Copyright information

© Springer-Verlag 1995

Authors and Affiliations

  • B. H. Bowditch
    • 1
  • C. Maclachlan
    • 2
  • A. W. Reid
    • 3
  1. 1.Faculty of Mathematical StudiesUniversity of SouthamptonSouthamptonUK
  2. 2.Department of Mathematical SciencesUniversity of AberdeenAberdeenUK
  3. 3.DPMMSUniversity of CambridgeCambridgeUK

Personalised recommendations